I am searching for advice. I became allergic to copaxone and the side effects of tecfidera meant I couldn't get to the full strength. I have since been on plegridy for 33 weeks and I'm finding it difficult. One week out of every 2 the DMT is intensifying the MS symptoms. I've been told that there is not much else I can do and should persevere in the hope my body adapts. As I've already rejected the first 2, I'm in the mind of persevering but I'm getting worse. I'm taking a lot of other medication for the pain. Pregabalin, duloxetine, paracetamol and ibuprofen. The first two at maximum doses and the second two after the injection for 5 days. I'm finding it difficult to know what is making me feel this way. Before diagnosis I never took tablets, now I'm over 20 a day at times. Has anyone else had problems with plegridy? I don't want to give up as I'm running out of options. Any help will be greatly appreciated.
Having done plegridy on legs and stomach for a few years I starting using arms but have the shakes and sickness, anyone encountered the same problem, I think it must be reaching my bloodstream too quickly but an unsure, please let me know
Good afternoon everyone,
I haven't been here for a while, I hope you are all doing okay. I wondered if anyone here has changed from avonex to plegridy - and what their experience has been? I have been on avonex for 10 years but because I am taking methotrexate for rheumatoid arthritis, I can't take any of the oral DMT's. I thought plegridy might be a better option. Any thoughts?
Ok so finally after a few more 'episodes' i have been told its time to start dmd. I choose Avonex because the once a week injection was more appealing than daily.
I have not yet received my meds but when i do i have to go for training to inject so i have been doing a lot of research about the drug. The injection itself does not worry me too much and i know after the initial one i will be ok with it but my concerns are what i am reading from other people about side effects. I was told what they were flu like symptoms and how to deal with them but nothing about 'rigor' or the fact that the symptoms were quite so debilitating. I am now getting worried as i care for my grandchildren, i dont have them wednesdays or thursdays so thought to inject myself on a tuesday evening but after reading some of the posts here and other places i worry that the effects will last too long or be too severe for me to continue looking after them.
Has anyone had a good experience on this drug or can you give me any personal tips that helped with the side effects?
Hi I hope you are all doing well? I am looking for some advice as usual!
I have been on Rebif 44mcg since August this year. It has been up and down in terms of side effects, some days I have none and others I am bed ridden, other days split the difference! It's also been upsetting my blood test results and my nurse wants me to try something else,I asked about gilenya but she wants me to stay on an injectable for now.
So my choices are Avonex which is very similar to Rebif and carries the risk of side effects (although only once a week) ,so could be easier to manage than 3x a week on Rebif. Or capoxone which is a daily injection, with very few side effects apart from site reactions and lipoatrophy (sp?) The downside I can see of the daily injection is that it has shown no long term affect on disability, the beta interferons have done much better in trials, which is a major consideration for me as I'm still youngish! If anyone has experience of these drugs I'd really appreciate your thoughts/experiences.
I know I have to chose what's best for me and I'm lucky to have a choice, since so many have no choices at all, but I would appreciate any advice you can throw my way.
Founded in 2004, MS People UK is a community website and discussion forum by and for people with Multiple Sclerosis as well as for friends, families, supporters and those interested in this disabling condition.
If you’re newly diagnosed or want to ask about possible first symptoms, or if you’ve had Relapse Remit, Secondary or Primary Progressive MS for some time, a welcoming group of fellow MS sufferers is here to chat with you about MS symptoms, diagnosis and treatments.
The atmosphere is friendly whilst being compassionate, supportive and caring. Members also post about a variety of subjects not related to MS, as well as share jokes, talk about their hobbies, have fun, and more.
The MS People Forum is not responsible for advice or information supplied by members. We suggest you seek medical advice before trying anything.